Low hemoglobin: rule out anemia due to nutritional deficiencies, blood loss, destrution of blood cells internally or failure to produce blood in the bone marrow.
Low Hemocrit: Rule out anemia due to nutritional eficiencies, blood loss and destruction of b lood cells internally, or failure to produce blood in the bone marrow.
high platelets: rule out bleeding, cigarette smoking, excess production by the bone marrow, strenous activity, myeloproliferative disorders, infections, inflammation, cancers, and when the spleen has been removed.
low MCV: rule out iron deficiency
I'm not familiar with RBC = hypochromia microcytosis.
You might benefit from vit B12 shots. You need this in order to assimulate iron. And it might help you feel better quicker. But I have lots of trouble with bruising. Just a tiny bump and "bam" I've got a wopping bruise.
Praying for you, God bless, Kara
I do have heavy periods and the PPI (proton pump inhibitors) are taken to help to keep an ulcer at bay. I haven't had my stool checked but will be shortly. I am on Plaquenil as well.
Here are results of some of my bloodwork from February.
Hemoglobin - 97 - Low
Hematocrit - .32 - Low
White blood cell count - 9.1
Red blood cell count - 4.07
RBC = hypochromia microcytosis
Platelets = increased slightly
MCV - 78.9 - Low
My GP took a test in the last two weeks and he says my iron is quite low. I haven't gotten my test results from rheumatologist visit last month yet. I have started taking 35 mg iron each night.
Thanks for any help.
I know you must be feeling tired. How's your red blood cells and your hemaglobin? There are many ways lupus can affect the blood. But itis more likely that the NSAID has caused an ulcer. I don'tknow what PPI drugs are.
Have you had a heavy menstral cycle? Have they checked your stool for blood?
Conditions that can cause anemia in an autoimmune disease:
1) Chronic renal disease can also cause anemia (a hormone made by the kidney stimulates the bone marrow to make red blood cells)
2) Another possibility is autoimmune hemolytic anemia (symptoms are: weakness, dizziness and fever - they may appear jaudiced as a result of the rapid destruction of red blod cells)
3) A condition where the circulating plasma factors tell the bone marrow to turn off the production of red blood cells.
I'm sure your dr. will keep an eye on this for you to make sure you are responding to medicine.
Praying for you, KaraJo